Alert archive / Indiana / Flash Flood Warnings in 2012
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 1, 2012, 10:28 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana; Butler County, Hamilton County, Ohio; Boone County, Campbell County, Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 10:28 PM EDT (02:28 UTC)
- Expired
- May 2, 2012, 2:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN, Boone County, KY, Campbell County, KY, Butler County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 11:00 PM EDT | FLASH FLOOD | Okeana, OH | FLASH FLOODING WITH WATER AT LEAST 2 FEET DEEP THROUGH PORTIONS OF MORGAN TOWNSHIP. |
| May 1, 11:14 PM EDT | HEAVY RAIN 2.68 | Glendale, OH | STORM TOTAL RAINFALL. |
| May 2, 12:10 AM EDT | HEAVY RAIN 3.57 | Glendale, OH | STORM TOTAL FROM MAY 1 THROUGH MAY 2. |
| May 2, 2:00 AM EDT | FLASH FLOOD | 5 E Blue Ash, OH | WATER FLOWING OFF HILLSIDE ONTO EAST KEMPER ROAD NEAR LOVELAND ROAD. WATER NEARLY ONE FOOT DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WGUS51 KILN 020228
FFWILN
INC029-047-137-KYC015-037-OHC017-061-020630-
/O.NEW.KILN.FF.W.0008.120502T0228Z-120502T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHERN BOONE COUNTY IN NORTHERN KENTUCKY...
EXTREME NORTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY...
NORTHERN DEARBORN COUNTY IN SOUTHEAST INDIANA...
SOUTHERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
NORTHERN RIPLEY COUNTY IN SOUTHEAST INDIANA...
SOUTHERN BUTLER COUNTY IN SOUTHWEST OHIO...
HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 230 AM EDT.
* AT 1020 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT THE
WARNED AREA HAS RECEIVED 2 TO 3 INCHES OF RAIN TODAY.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 2 INCHES POSSIBLE THROUGH 230 AM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BATESVILLE...
BELLEVUE...BLUE ASH...BRIGHT...CHEVIOT...CINCINNATI...DAYTON...DEER
PARK...FAIRFIELD...FINNEYTOWN...FOREST PARK AND GREENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3924 8537 3927 8530 3940 8529 3938 8435
3929 8435 3929 8427 3928 8426 3922 8432
3921 8431 3921 8428 3915 8430 3908 8431
3910 8454 3909 8457 3912 8542
$$
AR3 follow-up statements
524
WGUS71 KILN 020314
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 PM EDT TUE MAY 1 2012
KYC015-037-020321-
/O.CAN.KILN.FF.W.0008.000000T0000Z-120502T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE KY-CAMPBELL KY-
1114 PM EDT TUE MAY 1 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EXTREME NORTHERN
CAMPBELL AND EXTREME NORTHERN BOONE COUNTIES HAS BEEN CANCELLED...
ADDITIONAL RAINFALL WILL LIKELY REMAIN NORTH OF BOONE AND CAMPBELL
COUNTIES TONIGHT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3924 8537 3927 8530 3940 8529 3938 8435
3929 8435 3929 8427 3928 8426 3922 8432
3921 8428 3915 8431 3920 8537
$$
INC029-047-137-OHC017-061-020630-
/O.CON.KILN.FF.W.0008.000000T0000Z-120502T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-BUTLER OH-HAMILTON OH-
1114 PM EDT TUE MAY 1 2012
...FLASH FLOOD WARNING CONTINUES FOR NORTHERN RIPLEY...NORTHERN
DEARBORN AND SOUTHERN FRANKLIN COUNTIES IN SOUTHEAST INDIANA...AND
NORTHERN HAMILTON AND SOUTHERN BUTLER COUNTIES IN SOUTHWEST OHIO
UNTIL 230 AM EDT...
AT 1106 PM EDT...RADAR INDICATED THAT THUNDERSTORMS ARE CONTINUING
TO PRODUCE HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL TOTALS IN
THIS AREA ARE UP TO TWO AND A HALF TO THREE AND A HALF INCHES.
ADDITIONAL RAINFALL THROUGH 230 AM WILL BE UP TO ANOTHER INCH OF
RAIN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMBURG...PENNTOWN...SUNMAN...BATESVILLE...
DOVER...NEW TRENTON...HARRISON...OKEANA...
DENT...WHITE OAK...GREENHILLS...FAIRFIELD...FINNEYTOWN...
SHARONVILLE...EVENDALE...BLUE ASH...READING...MADEIRA AND KENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3924 8537 3927 8530 3940 8529 3938 8435
3929 8435 3929 8427 3928 8426 3922 8432
3921 8428 3915 8431 3920 8537
$$
HATZOS521
WGUS71 KILN 020533
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 AM EDT WED MAY 2 2012
INC029-047-137-OHC017-061-020630-
/O.CON.KILN.FF.W.0008.000000T0000Z-120502T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-BUTLER OH-HAMILTON OH-
133 AM EDT WED MAY 2 2012
...FLASH FLOOD WARNING CONTINUES FOR NORTHERN RIPLEY...NORTHERN
DEARBORN AND SOUTHERN FRANKLIN COUNTIES IN SOUTHEAST INDIANA...AND
NORTHERN HAMILTON AND SOUTHERN BUTLER COUNTIES IN SOUTHWEST OHIO
UNTIL 230 AM EDT...
AT 126 AM EDT...THE THUNDERSTORMS HAVE PUSHED OFF TO THE EAST AND
HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF FROM THE
EARLIER EXCESSIVE RAIN WILL CONTINUE THE FLASH FLOOD THREAT
ESPECIALLY SWOLLEN CREEKS AND STREAMS NEAR ROADWAYS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BATESVILLE...
BLUE ASH...BRIGHT...DEER PARK...FAIRFIELD...FINNEYTOWN...FOREST
PARK...HARRISON...MADEIRA...MONTGOMERY...MOUNT HEALTHY AND NORTH
COLLEGE HILL.
IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...ALERT...AMBERLEY...
ARLINGTON HEIGHTS...BECKETT RIDGE...CEDAR GROVE...DENT...DILLONVALE
AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3924 8537 3927 8530 3940 8529 3938 8435
3929 8435 3929 8427 3928 8426 3922 8432
3921 8428 3915 8431 3920 8537
$$429
WGUS71 KILN 020626
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 AM EDT WED MAY 2 2012
INC029-047-137-OHC017-061-020634-
/O.EXP.KILN.FF.W.0008.000000T0000Z-120502T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-BUTLER OH-HAMILTON OH-
226 AM EDT WED MAY 2 2012
...THE FLASH FLOOD WARNING FOR NORTHERN RIPLEY...NORTHERN DEARBORN
AND SOUTHERN FRANKLIN COUNTIES IN SOUTHEAST INDIANA...AND NORTHERN
HAMILTON AND SOUTHERN BUTLER COUNTIES IN SOUTHWEST OHIO WILL EXPIRE
AT 230 AM EDT...
THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST OF THE AREA. THE
THREAT FOR FLASH FLOODING HAS ENDED BUT HIGH WATER MAY CONTINUE
AS STREAMS AND CREEKS IN THE WARNED AREA RECEDE. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3924 8537 3927 8530 3940 8529 3938 8435
3929 8435 3929 8427 3928 8426 3922 8432
3921 8428 3915 8431 3920 8537
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 1, 10:12 PM EDT, 16 minutes earlier.
Area forecast discussion, May 1, 10:12 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1012 PM EDT TUE MAY 1 2012 .SYNOPSIS... A DISTURBANCE WILL MOVE THROUGH OVERNIGHT ALLOWING FOR SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM WILL BRING THE CHANCE FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ON THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND THUNDERSTORMS ARE CONTINUING OVER THE FA. MULTIPLE ROUNDS OF THUNDERSTORMS HAVE WORKED THROUGH THE FA THIS EVENING. THE SEVERE THREAT IS DIMINISHING ACROSS THE FA HOWEVER A FLOOD AND ISOLATED SEVERE THREAT WILL REMAIN ACROSS THE AREA DURING THE OVERNIGHT HOURS. SOME OF THESE STORMS ARE BECOMING MORE WEST TO EAST ORIENTED WHICH WILL INCREASE THE FLOODING THREAT AS WELL. KEPT HIGH PRECIPITATION CHANCES ACROSS THE FA DURING THE OVERNIGHT HOURS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE MIDDLE TO UPPER 80S ON WEDNESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER ACROSS THE NORTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER WILL BE PRESENT. A DISTURBANCE WILL WORK ACROSS MAINLY NORTHERN PORTIONS OF THE FA WEDNESDAY INTO WEDNESDAY NIGHT. THIS FEATURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. A FEW STORMS MAY REACH SEVERE LIMITS ACROSS EXTREME NORTHERN PORTIONS OF THE FA HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL ONLY DROP DOWN INTO THE MIDDLE 60S WEDNESDAY NIGHT AS SOUTHERLY FLOW CONTINUES ACROSS THE FA. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS INDICATE A PERIOD OF WARM BUT UNSETTLED WEATHER. OVERALL PATTERN WILL FEATURE AN UPPER RIDGE WITH NUMEROUS DISTURBANCES INTERACTING WITH AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS FROM TIME TO TIME. DRY WEATHER IS EXPECTED THURSDAY WITH WEAK HIGH PRESSURE AT THE SURFACE AND LACK OF UPPER SUPPORT. SHORT WAVES ALOFT COUPLED WITH A WEAK SURFACE BOUNDARY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND SUNDAY...THE PRIMARY THREAT FOR THUNDERSTORMS WILL SHIFT SOUTH NEAR THE OHIO RIVER AS THE BOUNDARY BECOMES NEARLY STATIONARY OVER KENTUCKY. A CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE AREA BY LATE MONDAY AS A STRONGER DISTURBANCE MOVES ALONG THE NORTHERN PERIPHERY OF THE UPPER RIDGE. WEAK HIGH PRESSURE AND DRIER WEATHER MAY ENTER THE PICTURE ON TUESDAY. HIGHS UP IN THE 80S THURSDAY AND FRIDAY WILL SLIP BACK TOWARD NORMAL READINGS AROUND 70 BY TUESDAY. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... IN ACTIVE WESTERLY MID LEVEL FLOW...SIGNIFICANT S/W OVER NRN INDIANA TO TRACK E THRU NRN OHIO OVERNIGHT WITH MID LEVEL RIDGE BUILDING OVER OHIO VALLEY ON WEDNESDAY. THIS UPR LEVEL SUPPORT ALONG WITH MODERATE INSTBY HAS LEAD TO SEVERAL BANDS OF THUNDERSTORMS. THESE STORMS WILL CONTINUE TO TRACK EAST ACRS THE TAF SITES THIS EVENING WITH W-E ORIENTED FRONTAL BOUNDARY NEAR THE OHIO RIVER LIFTING NORTH THRU THE TAF SITES LATE OVERNIGHT. THESE STORMS MOVING ACROSS THE REGION THIS EVENING WILL LOWER CIGS INTO MVFR CAT AND VSBYS TO IFR CAT FOR BRIEF PERIODS. AFTER THE CONVECTION PUSHES EAST CLOUDS ARE EXPECTED TO IMPROVE TO VFR BUT SOME MIST MIGHT REDUCE VISIBILITIES. THEREFORE HAVE A MENTION OF MVFR VSBY RESTRICTIONS. SCATTERED CUMULUS WILL OCCUR ON WED WITH SOUTHWEST WINDS INCREASING WITH SOME GUSTS UP TO 25KTS WED AFTN. OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM...CONIGLIO AVIATION...AR
Hazardous weather outlook, May 1, 8:08 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 808 PM EDT TUE MAY 1 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 808 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. DAMAGING WINDS...HAIL...AND TORNADOES WILL BE POSSIBLE WITH SOME OF THESE STORMS. HEAVY RAINFALL HAS ALREADY MOVED ACROSS MOST OF THE AREA THIS EVENING. ADDITIONAL RAINFALL TONIGHT MAY CAUSE FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 1, 8:29 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD SHARONVILLE 39.28N 84.41W
05/01/2012 HAMILTON OH TRAINED SPOTTER
FLOODING OF ROADS AND PROPERTY AFTER 2.06 INCHES OF RAIN.
&&
BCLocal storm report, May 1, 8:49 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL PEEBLES 38.95N 83.41W
05/01/2012 M0.88 INCH ADAMS OH TRAINED SPOTTER
&&
BCSpecial weather statement, May 1, 9:00 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT TUE MAY 1 2012
INZ050-058-059-OHZ060-061-070-020200-
UNION IN-FAYETTE IN-WAYNE IN-BUTLER OH-MONTGOMERY OH-PREBLE OH-
900 PM EDT TUE MAY 1 2012
...A LINE OF THUNDERSTORMS WILL AFFECT PREBLE...WESTERN
MONTGOMERY...NORTHWESTERN BUTLER...SOUTHERN WAYNE...FAYETTE AND
UNION COUNTIES THROUGH 1000 PM EDT...
AT 9 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
ACROSS SOUTHERN WAYNE AND FAYETTE AND UNION COUNTIES.
THESE STORMS WERE MOVING EAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST COLLEGE CORNER...
RICHMOND...NEW PARIS...CAMDEN...EATON...GRATIS...WEST ALEXANDRIA AND
LEWISBURG.
ALSO...COTTAGE GROVE...KITCHEL...WITTS STATION...COLLEGE CORNER...
GOODWINS CORNER...SPRING GROVE...BOSTON AND RICHMOND MUNICIPAL
AIRPORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3969 8530 3979 8531 3979 8530 3979 8523
3983 8523 3985 8522 3987 8441 3956 8439
3953 8531 3968 8531Special weather statement, May 1, 9:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
959 PM EDT TUE MAY 1 2012
OHZ054-062-063-071-072-020230-
CLINTON OH-FAYETTE OH-GREENE OH-MADISON OH-WARREN OH-
959 PM EDT TUE MAY 1 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN...
SOUTHWESTERN MADISON...SOUTHEASTERN GREENE...NORTHWESTERN FAYETTE AND
NORTHERN CLINTON COUNTIES THROUGH 1030 PM EDT...
AT 957 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WILBERFORCE TO GENNTOWN...MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAINFALL WILL OCCUR.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JAMESTOWN...
JEFFERSONVILLE...WILMINGTON AND SABINA.
ALSO...CAESAR CREEK STATE PARK...NEW BURLINGTON...NEW JASPER...
OREGONIA...HARVEYSBURG...MIDDLETON CORNER...BELL CENTER AND GLADSTONE
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3978 8385 3977 8364 3973 8364 3971 8342
3948 8357 3939 8373 3945 8430
HATZOSSpecial weather statement, May 1, 10:01 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT TUE MAY 1 2012
INZ066-074-OHZ070-077-020230-
FRANKLIN IN-DEARBORN IN-BUTLER OH-HAMILTON OH-
1001 PM EDT TUE MAY 1 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HAMILTON...SOUTHERN BUTLER...NORTHERN DEARBORN AND SOUTHEASTERN
FRANKLIN COUNTIES THROUGH 1030 PM EDT...
AT 957 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SCIPIO TO LAWRENCEVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HARRISON...HAMILTON...
ROSS...FAIRFIELD...SPRINGDALE AND FOREST PARK.
ALSO...ST. CHARLES...NEW ALSACE...ROCKDALE...OKEANA...DOVER...
MCGONIGLE...ALERT AND LOGAN ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
LAT...LON 3943 8442 3930 8443 3920 8463 3922 8508
3931 8506 3949 8483
HATZOSSpecial weather statement, May 1, 10:21 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1021 PM EDT TUE MAY 1 2012
OHZ062-063-072-080-020300-
CLINTON OH-FAYETTE OH-GREENE OH-HIGHLAND OH-
1021 PM EDT TUE MAY 1 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HIGHLAND...
SOUTHEASTERN GREENE...FAYETTE AND CLINTON COUNTIES THROUGH 1100 PM
EDT...
AT 1020 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BOOKWALTER TO CUBA...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WILMINGTON...WASHINGTON COURT HOUSE...
JEFFERSONVILLE...LYNCHBURG...SABINA...NEW VIENNA...
BLOOMINGBURG...LEESBURG.
ALSO...BLOOMINGTON...CUBA...OCTA...BURTONVILLE...BOOKWALTER...
MELVIN...MILLEDGEVILLE AND MARTINSVILLE ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
LAT...LON 3937 8338 3921 8359 3920 8386 3925 8387
3925 8401 3939 8400 3972 8368 3970 8325
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:00 PM EDT | Special Weather Statement | ILN | Fayette, Union | 60 min |
| May 1, 9:06 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 4 hr |
| May 1, 9:31 PM EDT | Flash Flood Warning | ILN | Fayette, Franklin, Union, Wayne | 3 hr |
| May 1, 11:44 PM EDT | Special Weather Statement | ILN | Franklin | 61 min |
| May 1, 8:05 PM EDT | Special Weather Statement | ILN | Highland | 40 min |
| May 1, 9:59 PM EDT | Special Weather Statement | ILN | Clinton, Greene | 31 min |
| May 1, 10:00 PM EDT | Areal Flood Warning | ILN | Hamilton | 3 hr |
| May 1, 10:01 PM EDT | Special Weather Statement | ILN | Butler | 29 min |
| May 1, 10:21 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 39 min |
| May 1, 10:30 PM EDT | Areal Flood Advisory | ILN | Clinton, Greene, Warren | 3 hr |
| May 1, 11:26 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| May 1, 11:29 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 31 min |
| May 1, 11:36 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Highland | 3 hr |
| May 2, 12:08 AM EDT | Special Weather Statement | ILN | Warren | 37 min |
| May 2, 12:12 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 4 hr |
| May 2, 12:17 AM EDT | Special Weather Statement | ILN | Pike | 28 min |
| May 2, 12:19 AM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| May 2, 12:40 AM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| May 2, 12:53 AM EDT | Areal Flood Advisory | ILN | Pike, Ross | 3 hr |
| May 2, 12:57 AM EDT | Special Weather Statement | ILN | Pike, Ross | 33 min |
| May 2, 1:12 AM EDT | Special Weather Statement | ILN | Greene | 33 min |
| May 2, 1:23 AM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby, Union | 3 hr |
| May 2, 1:24 AM EDT | Special Weather Statement | ILN | Pike, Scioto | 21 min |
| May 2, 2:25 AM EDT | Areal Flood Warning | ILN | Hamilton | 9 hr |
| May 2, 2:38 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 9 hr |
| May 2, 2:38 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 11 hr |
Nearby
Flash Flood Warnings in Indiana, 2012Flash Flood Warnings in Ohio, 2012Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.